MAUDE Adverse Event Report: MEDTRONIC HEART VALVE DIVISION MOSAIC AORTIC BIOPROSTHETIC HEART VALVE; HEART-VALVE, REPLACEMENT

MEDTRONIC HEART VALVE DIVISION MOSAIC AORTIC BIOPROSTHETIC HEART VALVE; HEART-VALVE, REPLACEMENT
Model Number 305C227
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dyspnea (1816); Unspecified Infection (1930)
Date of Event 08/07/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Conclusion: without the return of the product, no definitive conclusion can be made regarding the clinical observation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that 2 months post implant of this 27mm aortic bioprosthetic valve, it was explanted and replaced with a 27mm aortic bioprosthetic valve due to infection.The valve was sent for culture and the results were positive for aspergillus.The patient experienced shortness of breath/tiredness as a result.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
Conclusion: the device history record was reviewed and showed that this product met all manufacturing specifications for product released for distribution.No issues were identified that would have impacted this event.The reported organism (aspergillus) could be rendered non-viable to the sterilization process during manufacturing.Therefore, it is unlikely that the organism originated from the device and/or manufacturing valve process.Without the return of the product, no definitive conclusion can be made regarding the clinical observation.If information is provided in the future, a supplemental report will be issued.

Brand Name
MOSAIC AORTIC BIOPROSTHETIC HEART VALVE
Common Device Name
HEART-VALVE, REPLACEMENT
Manufacturer (Section D)
MEDTRONIC HEART VALVE DIVISION
1851 e deere ave
santa ana CA 92705
MDR Report Key7880390
Report Number2025587-2018-02431
Device Sequence Number1819409
Product Code DYE
UDI-Device Identifier00643169594715
UDI-Public00643169594715
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P990064
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/07/2023
Device Model Number305C227
Device Catalogue Number305C227
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/22/2018
Supplement Date Received by Manufacturer10/17/2018
Initial Report FDA Received Date09/17/2018
Supplement Report FDA Received Date10/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR